Jump to content

Photo

Post Accutane - Skin Looks Dull. Photos

acne accutane isotretinoin redness scars

3 replies to this topic

#1 blk600cc

blk600cc

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 23-September 13

Posted 23 September 2013 - 11:38 PM

Hi all,

 

I finished my Accutane treatment about 4 months ago and know I am supposed to wait atleast 6 months before any type of skin treatment per my derm and other professionals around the web, but joining you all to look for some pointers. I am 24 years old, my skin is much improved from where it was pre-Accutane. No real issues with breakouts, but I am posting this is the general acne discussion, because I can't really get anybody to provide me with an answer. I'm hoping with all the people that visit this forum, somebody can come around and say "I know exactly what you are going through" or something similar along those lines and provide myself and others with their much appreciated feedback and information.

 

So when I first starting Accutane back around the start of the year, my skin was horrific to me. Breakouts everywhere, and I didn't know where to go or what to do. Failed attempts with other meds that my previous dr and derm prescribed, so luckily I was placed on this medication for 6 months. What a difference that made! I will post a full review for accutane a little later. Anyhow, this leads me to today. I'm seeing so many positive results with my Accutane treatment, but this one got me stumped. Left over redness, skin seems dull. Seems as if it won't glow no matter what treatments I could do, or products I could buy. Just seems like a car was in an accident (acne), it was salvaged (Accutane), but it never looks or feels the same before all the work was done to it to fix it. To me, or to the people looking and noticing.

 

My skin seems to be not hydrated although not dry (no tightness of my face), left over redness months after treatment ended, not too bad scarring. Just "dull." I was wondering if chemical peel/some form of skin procedure would help? Skin staying just like this for a long time. Not expecting any overnight miracles. Know it'll take time. Ultimate goal is to get my skin to glow, be refreshed (new) and healthy (look and feel).

 

Currently, I use Obagi cleanser, moisturizer and sunscreen. All those products feel very well to me and my skin. They better for the price anyway. smile.png I have posted 2 pics. One of each side of my face. Forehead is fine, just mainly my T zone especially the cheeks as you all can see by my pictures.

 

Any suggestions? I have not been back to my derm since my treatment ended after 6 months. I mentioned this at my last refill for Accutane (month 5 - refill for month 6) because my skin is stubborn lol, he just said be patient. I have been, and honestly, with all the months since treatment ended, nothing really has changed. Would like to try something because this can lead to worse and worse scarring.

 

PS - I know its scruffy, I'll shave tomorrow.biggrin.png

Attached Files



#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,039
    Likes: 432
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 24 September 2013 - 09:57 AM

I don't see it as any duller compared to the general population.

 

Maybe you liked how it was before Accutane, but you've also shrunk your sebaceous glands, so you have less sebum now to give you that natural glow (which is a fine line between glowing and oily.)

 

I find that most people with glowing skin are:

 

1) Too oily

2) Are just really young and haven't finished puberty yet, which actually changes the texture of your skin

3) Use makeup luminizers, which is a fake effect

4) Are exfoliating constantly, which gives you a temporary glow because you don't have any dead skin cells, but long-term too much exfoliation will damage your skin and make it duller

 

I hope that you're comparing yourself to real people when you're an inch or two from their face, because honestly there isn't anything wrong with your skin. If you only analyze people's skin when they're in magazines (airbrushed), or even if they're a foot away, you won't see the texture that is there, especially in male skin (all male skin is more textured than female, because of increased testosterone and less estrogen).

 

As for the redness, that is normal with Accutane. Be grateful you didn't get full-blown Accutane-induced rosacea, which looks a lot worse.


Edited by Green Gables, 24 September 2013 - 09:58 AM.


#3 Spotthedifference

Spotthedifference

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 551
    Gallery Images: 42
    Likes: 163
About Me
  • Gender:Female
  • Location:UK
  • Interests:Reading, writing, running, creative projects, the sims games
  • Joined: 07-April 12

Achievements

     

Posted 25 September 2013 - 03:18 AM

You have lovely skin :) For a natural looking glow try 1-2 drops of jojoba oil - it's chemical structure is similar to that of sebum with the added benefit that it shouldn't clog your pores when used in small amounts. 



#4 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 966
    Likes: 170
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 25 September 2013 - 08:14 AM

I recommend AHA. Acne.orgs AHA is wonderful and gave my skin a nice, even tone. I have a bit of a glow back to my face finally. Never thought I would, with all the acne I was experiencing. Accutane cleared me, and spiro keeps me clear, AHA keeps my skin looking nice!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users